Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Chelceaaa

When do you notice Results of Accutane?

Recommended Posts

I have been taking Accutane for 16 days so I am into my 3rd week and I was wondering when I would start seeing results. I take 60 mg. and weigh 130 would it be better if I increased my dosage to speed up the process of the medication?

Link to comment
Share on other sites

I have been taking Accutane for 16 days so I am into my 3rd week and I was wondering when I would start seeing results. I take 60 mg. and weigh 130 would it be better if I increased my dosage to speed up the process of the medication?

Generally speaking people don't see results until the end of the 2nd month to the end of the third month- but it does vary. Some people start clearing up at the end of the first month, some clear up at the end of the 4th month!

Although you could increase the dosage I wouldn't advise it. You're not really meant to go too far over a dose of XXmg to your weight in XXkg (you're taking 60mg and you weight around 60kg)- although this does overcourse depend on the severity of your acne. Having said that, if in 2-3 weeks time you're handling the side effects without any issues, you could discuss upping your dosage with your derm- but even doing so, you wont see a drastic change i'm afraid. If I were in your position, i'd definately stick with the 60mg (I'm on 60mg myself :D) and wait through it- less chance of long term repercussions or serious side effects that way :).

Link to comment
Share on other sites

Agreed that it's different for everyone. Some people see results from the first month, others have very little improvement until after their course. It's very much a case of wait and see, and don't worry about your dosage, if anything 60mg is a rather high dosage to be starting you on.

Link to comment
Share on other sites

Accutane can be one massive rollercoaster, it's not always going to be a straight road towards clear skin.

Think of it as a booming stock market, be prepared for massive fluctuations in the condition of your skin, but rest assured that the final result will much more than likely be a massive overall improvement. You've just got to stick in there.

I saw major improvements in month 2, but then got another massive breakout , and was worse than when I started. In month 4 it began to clear again.

In regards to your dosage, it really is just best to speak to your derm , and discuss how your body is reacting to the current dosage. At the end of the day, as long as your getting some sort of dosage big or small, its working its way towards clearer skin for ya.

Goood luck :)

Link to comment
Share on other sites

90% acne cleared in 1st month, completely cleared in 2&3 months, with maybe 1-2 pimples if unlucky. currently on month 5 to improve scars and meet mg requirement.

Edited by xenoxide142
Link to comment
Share on other sites

I am on my second course and have been for about 3 weeks and I am already seeing improvement. It seems to be working a lot faster than it did the first time, though I guess I will still have to see how I go. My acne is not that bad second time around either. I remember having to wait awhile to see results on my first course, but it eventually cleared.

Edited by sackyourboss
Link to comment
Share on other sites

Just my two cents...

I'm 130lbs, and i'm taking 40mg per day.

I just finished month one. and although I stil have pimples, my skin is already smoother. it used to feel like mini bubble wrap when you rubbed my face, that feeling is gone. I still have pimples, but havent gotten any of the deep nodular sine starting. (knock on wood!)

but it really varies for each person.

But you don't need to up your dose at all. Just be patient.

plus your still probably in the area for an IB.

Link to comment
Share on other sites

ya i didn't start seeing any improvement until month 4. i saw the most improvement month 6 and 7 and when i went off tane, so after my course. But then again, i didn't clear 100%

Link to comment
Share on other sites

I have been taking Accutane for 16 days so I am into my 3rd week and I was wondering when I would start seeing results. I take 60 mg. and weigh 130 would it be better if I increased my dosage to speed up the process of the medication?

Upping your dose without your doctor's input is a very very bad idea. Dosing for accutane varies from 0.5mg/kg to 1.0mg/kg with possibly up to 2.0mg/kg for severe or scarring acne. The higher the dose, the higher the risk of side effects.

16 days is barely going to give SOME people dry skin. Patience, young grasshopper. As everyone else has said, clearing varies by each individual. It can be one month to six months.

Link to comment
Share on other sites

Being on a higher dose v.s Lower dose has its ups and downs. Being on a lower dose will generally give you more mild side-effects that are easier to deal with.

However, being on a lower dose has also been known to take longer to achieve results, and put your skin at a greater risk of relapsing after your accutane course is completed later on. Also, being on a higher dose can generally deliver better results in a 6 month time-period then a lower dose in most cases. I'm going by stuff I have read from numerous people on the forums that have been there done that, and information I have read from known sources online to say that. And when you think about it.. It makes sense. I'm not saying that if you're on 20-40mg a day you can't get amazing results that will stay with you for good. I'm just saying that a higher dose will more than likely give you a higher chance to achieve that the fastest.

So what I'm saying is... If you want the best possible most desirable results, in the fastest possible time.. Then you're going to have to more than likely be on a higher dose and deal with some crappy feeling side-effects that are going to feel most likely a lot worse then if you were on 40mg per day lets say.

Whatever you do, don't start upping your dose without first discussing it with your derm. And honestly, considering your weight I think 60mg is perfectly fine for you :) You need to look after your health on the inside first, not your skin. Make sure your blood tests are just fine and everything before you even think about upping to 80mg lets say.

Different Derms have different styles of how they like to treat their patients. I have seen some guys weighing 200 pounds (90kg) only be prescribed 20mg per day by their derms. And I have seen girls weighing 120 (54kg) being prescribed 80mg per day. There really is no "right" or "wrong" dose; trust in what you have and a few months from now I know you will be happy with your skin!

As Wynne spoke... Have patience young grasshopper. You're only 16 days in and that's like when your lips first start to feel chapped/dry. ^_^

Edited by Jxr
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×